Hail, Chase
- When
- August 9, 8:03 PM MST
- Where
- Chase County, Enders
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.450, -101.533
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 9, 12:22 PM MST, 7 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 222 PM CDT MON AUG 9 2004 .DISCUSSION... NORTHWESTERLY FLOW WILL CONTINUE THROUGH THE PERIOD AS A STRONG UPPER LOW PERSISTS OVER THE GREAT LAKES/HUDSON BAY REGION AND AN UPPER RIDGE SITS OVER THE INTERMOUNTAIN WEST. THE UPPER LOW WEAKENS LATE IN THE PERIOD ALLOWING THE UPPER RIDGE TO BUILD SLOWLY EASTWARD. SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH H7 FRONTOGENESIS... CONTINUE TO SINK SOUTHEASTWARD OUT OF THE CWA. WATER VAPOR IMAGERY SHOWS ANOTHER WAVE PUSHING THROUGH NORTH CENTRAL CO WHICH WILL SLIDE INTO THE PANHANDLE TONIGHT. H7 FRONTOGENESIS/WARM AIR ADVECTION ALONG WITH UPSLOPE FLOW WILL ENHANCE LIFT IN THE AREA PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY. WITH UPSLOPE FLOW CONTINUING THROUGH THE DAY...EXPECT SHOWERS AND THUNDERSTORMS TO SLOWLY DIMINISH FROM NORTH TO SOUTH WITH A FEW SHOWERS LINGERING ACROSS THE SOUTH INTO THE EARLY EVENING HOURS. ETA SHOWS ANOTHER SHORTWAVE AND ASSOCIATED LIGHT RAIN SHOWERS PUSHING INTO THE PANHANDLE WED MORNING WHILE THE GFS KEEPS THE MOISTURE FURTHER TO THE SOUTH AND BACKED UP CLOSER TO THE ROCKIES. PREFER THE GFS SOLUTION AS THE LOW LEVEL WINDS ARE LIGHT AS HIGH PRESSURE SLIDES INTO THE AREA AND PROVIDE NO UPSLOPE LIFT. EVEN THE ETA KEEPS MOST OF THE FRONTOGENETICAL FORCING FURTHER TO THE WEST AND SOUTH. WARMING TREND WILL BE SLOW AS UPPER RIDGE BREAKS DOWN AS IT PUSHES SLOWLY EAST. DESPITE SOME SUN...TEMPERATURES WILL BE COOL THROUGH SATURDAY AS H8 TEMPERATURES REMAIN IN THE 70S AND LOWER 80S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT MON AUG 9 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 313 PM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS CHANCE FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHWEST NEBRASKA TONIGHT. AN UPPER LEVEL DISTURBANCE PASSING OVERHEAD LATE THIS EVENING WILL ALLOW FOR SHOWERS OR THUNDERSTORMS TO DEVELOP AFTER 9 PM TONIGHT AND CONTINUE TO BE POSSIBLE THROUGH TUESDAY. ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SECONDARY COLD FRONT WILL SWING SOUTHEAST THROUGH NEBRASKA ON TUESDAY WITH SCATTERED THUNDERSTORM DEVELOPMENT POSSIBLE. WEDNESDAY AND BEYOND MAINLY DRY CONDITIONS ARE EXPECTED AS THE UPPER RIDGE OVER THE WEST COAST BUILDS EAST...RETURNING DRYING AND WARMER TEMPERATURES TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HIRSCH
The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413019, 5413020.